MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT
Model Number ADVIA CENTAUR XPT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and informed that the falsely elevated patient results of 5.0 miu/ml were sent from the advia centaur xpt to the centralink system and reported to the physician(s).The customer stated that they spoke to the centralink service personnel and ensured the centralink was setup correctly.The customer noted that high patient results were not being auto-scheduled for automatic onboard dilutions.The customer tried to edit the total human chorionic gonadotropin (total hcg) test definition, but the option was greyed out.Siemens assisted the customer with troubleshooting instructions.The customer deselected the repeat box in the concentration screen for below range and above range.Siemens followed up with the customer and verified that the assay(s) were auto-diluting.Siemens is investigating the event.
 
Event or Problem Description
The customer obtained discordant falsely elevated total human chorionic gonadotropin (total hcg) results on the advia centaur xp instrument.The results were from five patients' samples and reported to the physician(s).The customer used alternate patient samples and an alternate advia centaur xpt instrument to perform repeat testing.The customer informed siemens that repeat results were lower (0.0 miu/ml) and matched the patient's clinical picture.The customer stated that corrected reports were issued, and the result of 2.0 miu/ml was reported for the five patient samples.There are no known reports of patient intervention, or adverse health consequences due to the falsely elevated total hcg results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2020-00466 on 01-dec-2020.Additional information (03-may-2021): siemens reviewed the advia centaur xp system data and identified that the advia centaur xp sent result values of 5.0 instead of 2.0 to centralink.Siemens reviewed the service performed and determined this was a software setting issue on the advia centaur xp for releasing results to the centralink.The customer resolved the autodilute issue by entering the value of 2 as the lower limit for below range to ensure that the advia centaur xp and centralink lower limit settings and results match.The customer deselected the repeat box in the concentration screen for the below range column and the above range column and noted no further issues.Siemens performed a follow-up with the customer and verified the assay is autodiluting successfully.Siemens concluded that the falsely elevated total human chorionic gonadotropin (total hcg) results were due to the incorrect settings for repeating and autodiluting samples.The system is operating as specified.No further evaluation of the device was required.Section h6 (type of investigation, investigation findings, and investigation conclusions) is updated with new codes.

Brand Name
ADVIA CENTAUR XPT
Common Device Name
ADVIA CENTAUR XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key10932916
Report Number2432235-2020-00466
Device Sequence Number11397732
Product Code JJE
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XPT
Device Catalogue Number10711433
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1